Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

July 19, 2021Lycoming County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 19, 2021, 4:46 PM EDT for Lycoming County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 4:46 PM EDT (20:46 UTC)
Expired
Jul 19, 2021, 5:15 PM EDT
In force
29 min
Issued by
NWS State College, PA

County Lycoming County, PA

The radar

The State College radar (KCCX), 78 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

015 
WWUS81 KCTP 192046
SPSCTP

Special Weather Statement
National Weather Service State College PA
446 PM EDT Mon Jul 19 2021
 
PAZ041-046-192115-
Southern Lycoming PA-Northern Lycoming PA-
446 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING AND
NORTHERN LYCOMING COUNTIES UNTIL 515 PM EDT...

At 446 PM EDT, Doppler radar indicated a strong thunderstorm near
English Center, moving southeast at 15 mph.

Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
English Center, Little Pine State Park, Salladasburg and Ski Sawmill
Ski Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

&&

LAT...LON 4127 7705 4121 7731 4122 7732 4122 7735
      4154 7736 4154 7722
TIME...MOT...LOC 2046Z 334DEG 12KT 4138 7725 

$$

Banghoff

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:16 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 19, 2:16 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service State College PA
216 PM EDT Mon Jul 19 2021

.SYNOPSIS...
A mid and upper level trough extending from Southern Quebec
Canada into Eastern PA will create a northwesterly flow of dry
but much warmer air today and Tuesday.

A few weak weather systems will move across the area today and
Tuesday bringing a chance for a few showers across northern PA
and perhaps even a thunderstorm.

This trough is forecast to linger over the area for much of the
week, bringing a much drier week and less humidity then
previous weeks.

&&

.NEAR TERM /THROUGH TONIGHT/...
North to south moving showers are affecting the eastern forecast
area this afternoon...generally along a Route 15 line. A few
lightning strikes have occurred in Lycoming county. Expect these
to continue through the daylight hours, remaining generally east
of a Coudersport to State College to Breezewood line. The
showers are moving quickly so do not expect any water issues in
Tioga county with their low FFG values.

After the showers and clouds diminish this evening, look for
partly cloudy skies areawide along with a trend to
light/variable wind that will help to produce patchy valley fog
once again with little impact.

&&

.SHORT TERM /TUESDAY/...
Tuesday should be the warmest and most humid day off the week
with just a slight chance of a mid to late afternoon shower or
thunderstorms across the northern tier counties of the state.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Persistent upper-level troughing with a mean west-northwest
flow aloft will bring a series of shortwaves and associated cold
fronts across central PA from the midweek into next weekend.
The first of these shortwaves is projected to pass through early
Wednesday, with additional shortwave passages expected Friday
and again next Sunday.

Each shortwave will be accompanied by a chance of showers and
thunderstorms, but lower PWATs (available deep moisture) than
we've seen lately should keep the probability of heavy rainfall
relatively low. Latest guidance supports seasonably warm
temperatures through next weekend.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Generally VFR conds will persist this aftn under a hazy sky. A
few showers or storms are possible, mainly along and east of
the Susq Valley. A northwesterly breeze of 5-10 kts is expected.

Clearing skies and diminishing winds will likely lead to patchy
valley fog once again tonight. Hinted at this possibility in
the TAFs.

Any valley fog will quickly burn off Tuesday morning, leaving
widespread VFR conds under a hazy sky. A stray late-day shower
or storm is possible across far northern PA.

Outlook...

Wed...Scattered SHRA and PM TSRA.
Thurs...Generally VFR.
Fri...Scattered PM SHRA/TSRA.
Sat...Generally VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert
NEAR TERM...Tyburski
SHORT TERM...Lambert/Tyburski
LONG TERM...Evanego
AVIATION...Evanego
Hazardous weather outlook, Jul 19, 4:35 AM EDT, 12 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
435 AM EDT Mon Jul 19 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-200845-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
435 AM EDT Mon Jul 19 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 19, 3:52 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service State College PA
352 PM EDT Mon Jul 19 2021

PAZ028-050-052-056-057-192015-
Perry PA-Northumberland PA-Juniata PA-Dauphin PA-Snyder PA-
352 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY...
NORTHUMBERLAND...JUNIATA...DAUPHIN...AND SNYDER COUNTIES UNTIL 415 PM
EDT...

At 352 PM EDT, Doppler radar indicated a strong thunderstorm near
Meiserville, moving south at 35 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Millersburg, Marysville, Duncannon, Elizabethville, Port Trevorton,
New Buffalo, Meiserville, Dehart Dam, Rockville, Liverpool, Halifax,
Dauphin, Dalmatia, Berrysburg and Enders.

LAT...LON 4067 7709 4073 7689 4039 7668 4031 7703
TIME...MOT...LOC 1952Z 338DEG 29KT 4061 7699

Banghoff
Special weather statement, Jul 19, 4:02 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service State College PA
402 PM EDT Mon Jul 19 2021

PAZ049-050-192015-
Union PA-Snyder PA-
402 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION AND SNYDER
COUNTIES UNTIL 415 PM EDT...

At 402 PM EDT, Doppler radar indicated a strong thunderstorm over
Laurelton Center, moving south at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Troxelville, Laurelton Center and Hartleton.

LAT...LON 4090 7723 4092 7716 4081 7708 4079 7724
TIME...MOT...LOC 2002Z 344DEG 7KT 4088 7719

KF
Special weather statement, Jul 19, 4:18 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service State College PA
418 PM EDT Mon Jul 19 2021

PAZ056-057-192045-
Perry PA-Dauphin PA-
418 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND DAUPHIN
COUNTIES UNTIL 445 PM EDT...

At 418 PM EDT, Doppler radar indicated a strong thunderstorm near New
Buffalo, moving south at 20 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Harrisburg, Millersburg, Marysville, Newport, Duncannon, New Buffalo,
Rockville, Shermansdale, Liverpool, Halifax and Dauphin.

LAT...LON 4057 7711 4058 7692 4032 7689 4032 7691
      4033 7691 4031 7697 4030 7710 4029 7716
      4029 7717
TIME...MOT...LOC 2018Z 001DEG 19KT 4049 7702

Banghoff
Special weather statement, Jul 19, 4:24 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service State College PA
424 PM EDT Mon Jul 19 2021

PAZ049-192045-
Union PA-
424 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION COUNTY UNTIL 445
PM EDT...

At 424 PM EDT, Doppler radar indicated a strong thunderstorm over
Spruce Run Reservoir, moving south at 20 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Lewisburg, Mifflinburg, Winfield, Linntown, Vicksburg, Forest Hill,
Spruce Run Reservoir, New Berlin and Bucknell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

&&

LAT...LON 4089 7682 4089 7694 4087 7700 4086 7702
      4087 7705 4106 7706 4108 7694 4099 7687
      4098 7688 4096 7688 4091 7685 4088 7680
TIME...MOT...LOC 2024Z 343DEG 19KT 4101 7698

Banghoff
Special weather statement, Jul 19, 4:32 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service State College PA
432 PM EDT Mon Jul 19 2021

PAZ041-192045-
Northern Lycoming PA-
432 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN LYCOMING
COUNTY UNTIL 445 PM EDT...

At 432 PM EDT, Doppler radar indicated a strong thunderstorm near
English Center, moving southeast at 20 mph.

Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
English Center, Salladasburg and Ski Sawmill Ski Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

&&

LAT...LON 4134 7705 4128 7720 4122 7732 4122 7733
      4152 7737 4154 7722
TIME...MOT...LOC 2032Z 334DEG 16KT 4139 7725

Banghoff
Special weather statement, Jul 19, 4:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
446 PM EDT Mon Jul 19 2021

PAZ041-046-192115-
Southern Lycoming PA-Northern Lycoming PA-
446 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING AND
NORTHERN LYCOMING COUNTIES UNTIL 515 PM EDT...

At 446 PM EDT, Doppler radar indicated a strong thunderstorm near
English Center, moving southeast at 15 mph.

Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
English Center, Little Pine State Park, Salladasburg and Ski Sawmill
Ski Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

&&

LAT...LON 4127 7705 4121 7731 4122 7732 4122 7735
      4154 7736 4154 7722
TIME...MOT...LOC 2046Z 334DEG 12KT 4138 7725

Banghoff

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:52 PM EDTSpecial Weather StatementCTPDauphin23 min
Jul 19, 4:02 PM EDTSpecial Weather StatementCTPSnyder13 min
Jul 19, 4:15 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Perry2 hr
Jul 19, 4:18 PM EDTSpecial Weather StatementCTPDauphin27 min
Jul 19, 4:24 PM EDTSpecial Weather StatementCTPUnion21 min
Jul 19, 4:32 PM EDTSpecial Weather StatementCTPLycoming13 min
Jul 19, 4:57 PM EDTAreal Flood AdvisoryCTPLycoming, Tioga2 hr
Jul 19, 5:01 PM EDTSpecial Weather StatementCTPLycoming14 min
Jul 19, 5:02 PM EDTSpecial Weather StatementCTPMontour13 min
Jul 19, 5:10 PM EDTSpecial Weather StatementCTPSnyder20 min
Jul 19, 5:14 PM EDTSpecial Weather StatementCTPColumbia31 min
Jul 19, 5:20 PM EDTSpecial Weather StatementCTPLycoming25 min
Jul 19, 5:22 PM EDTSpecial Weather StatementCTPMontour23 min
Jul 19, 5:31 PM EDTSpecial Weather StatementCTPSnyder14 min
Jul 19, 5:41 PM EDTSpecial Weather StatementCTPSnyder19 min
Jul 19, 5:43 PM EDTSpecial Weather StatementCTPUnion17 min
Jul 19, 5:46 PM EDTSpecial Weather StatementCTPClinton14 min
Jul 19, 5:58 PM EDTSpecial Weather StatementCTPUnion32 min
Jul 19, 6:16 PM EDTSpecial Weather StatementCTPTioga14 min
Jul 19, 6:20 PM EDTSpecial Weather StatementCTPMifflin25 min
Jul 19, 6:24 PM EDTSpecial Weather StatementCTPSnyder21 min
Jul 19, 6:38 PM EDTSpecial Weather StatementCTPClinton22 min
Jul 19, 6:44 PM EDTSpecial Weather StatementCTPJuniata31 min
Jul 19, 6:46 PM EDTSevere Thunderstorm WarningCTPCentre, Mifflin29 min
Jul 19, 6:58 PM EDTSpecial Weather StatementCTPCentre17 min
Jul 19, 7:05 PM EDTSpecial Weather StatementCTPMifflin10 min
Jul 19, 7:15 PM EDTSpecial Weather StatementCTPMifflin30 min
Jul 19, 7:42 PM EDTSpecial Weather StatementCTPMifflin18 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.